• Previous Article
    Uniqueness and nondegeneracy of ground states for nonlinear Schrödinger equations with attractive inverse-power potential
  • CPAA Home
  • This Issue
  • Next Article
    Bubbling solutions for the Liouville equation around a quantized singularity in symmetric domains
doi: 10.3934/cpaa.2020270

Isomorphism between one-Dimensional and multidimensional finite difference operators

Jacobs University, Campus Ring 1, 28759 Bremen, Germany, Saint-Petersburg State University, Universitetskaya nab. 7/9, 199034 St. Petersburg, Russia

Received  July 2020 Revised  September 2020 Published  November 2020

Fund Project: This paper is a contribution to the project M3 of the Collaborative Research Centre TRR 181 "Energy Transfer in Atmosphere and Ocean" funded by the Deutsche Forschungsgemeinschaft (DFG, German Research Foundation) - Projektnummer 274762653. This work is also supported by the RFBR (RFFI) grant No. 19-01-00094

Finite difference operators are widely used for the approximation of continuous ones. It is well known that the analysis of continuous differential operators may strongly depend on their dimensions. We will show that the finite difference operators generate the same algebra, regardless of their dimension.

Citation: Anton A. Kutsenko. Isomorphism between one-Dimensional and multidimensional finite difference operators. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2020270
References:
[1]

V. V. Bavula, The algebra of integro-differential operators on an affine line and its modules, J. Pure Appl. Algebra, 217 (2013), 495-529.  doi: 10.1016/j.jpaa.2012.06.024.  Google Scholar

[2]

K. Davidson, C*-Algebras by Example, American Mathematical Society and Fields Institute, 1997. doi: 10.1090/fim/006.  Google Scholar

[3]

L. C. Evans, Partial Differential Equations, 2$^nd$ edition, American Mathematical Society, Providence, Rhode Island, 2010. Google Scholar

[4]

J. G. Glimm, On a certain class of operator algebras, Trans. Am. Math. Soc., 95 (1960), 318-340.  doi: 10.2307/1993294.  Google Scholar

[5]

L. Guo and W. Keigher, On differential Rota-Baxter algebras, J. Pure Appl. Algebra, 212 (2008), 522-540.  doi: 10.1016/j.jpaa.2007.06.008.  Google Scholar

[6]

L. GuoG. Regensburger and M. Rosenkranz, On integro-differential algebras, J. Pure Appl. Algebra, 218 (2014), 456-473.  doi: 10.1016/j.jpaa.2013.06.015.  Google Scholar

[7]

R. Hoegh-Krohn and T. Skjelbred, Classification of C*-algebras admitting ergodic actions of the two-dimensional torus, J. Reine Angew. Math., 328 (1981), 1-8.  doi: 10.1515/crll.1981.328.1.  Google Scholar

[8] M. RordamF. Larsen and N. J. Laustsen, An Introduction to K-Theory for C*-Algebras, Cambridge University Press, 2000.   Google Scholar
[9]

M. Rosenkranz, A new symbolic method for solving linear two-point boundary value problems on the level of operators, J. Symb. Comput, 39 (2005), 171-199.  doi: 10.1016/j.jsc.2004.09.004.  Google Scholar

[10]

M. Tenenbaum and H. Pollard, Ordinary Differential Equations, Dover Publications Inc., 2012. Google Scholar

[11]

H. S. Yin, A simple proof of the classification of rational rotation C*-algebras, P. Am. Math. Soc., 98 (1986), 469-470.  doi: 10.2307/2046204.  Google Scholar

show all references

References:
[1]

V. V. Bavula, The algebra of integro-differential operators on an affine line and its modules, J. Pure Appl. Algebra, 217 (2013), 495-529.  doi: 10.1016/j.jpaa.2012.06.024.  Google Scholar

[2]

K. Davidson, C*-Algebras by Example, American Mathematical Society and Fields Institute, 1997. doi: 10.1090/fim/006.  Google Scholar

[3]

L. C. Evans, Partial Differential Equations, 2$^nd$ edition, American Mathematical Society, Providence, Rhode Island, 2010. Google Scholar

[4]

J. G. Glimm, On a certain class of operator algebras, Trans. Am. Math. Soc., 95 (1960), 318-340.  doi: 10.2307/1993294.  Google Scholar

[5]

L. Guo and W. Keigher, On differential Rota-Baxter algebras, J. Pure Appl. Algebra, 212 (2008), 522-540.  doi: 10.1016/j.jpaa.2007.06.008.  Google Scholar

[6]

L. GuoG. Regensburger and M. Rosenkranz, On integro-differential algebras, J. Pure Appl. Algebra, 218 (2014), 456-473.  doi: 10.1016/j.jpaa.2013.06.015.  Google Scholar

[7]

R. Hoegh-Krohn and T. Skjelbred, Classification of C*-algebras admitting ergodic actions of the two-dimensional torus, J. Reine Angew. Math., 328 (1981), 1-8.  doi: 10.1515/crll.1981.328.1.  Google Scholar

[8] M. RordamF. Larsen and N. J. Laustsen, An Introduction to K-Theory for C*-Algebras, Cambridge University Press, 2000.   Google Scholar
[9]

M. Rosenkranz, A new symbolic method for solving linear two-point boundary value problems on the level of operators, J. Symb. Comput, 39 (2005), 171-199.  doi: 10.1016/j.jsc.2004.09.004.  Google Scholar

[10]

M. Tenenbaum and H. Pollard, Ordinary Differential Equations, Dover Publications Inc., 2012. Google Scholar

[11]

H. S. Yin, A simple proof of the classification of rational rotation C*-algebras, P. Am. Math. Soc., 98 (1986), 469-470.  doi: 10.2307/2046204.  Google Scholar

Figure 1.  Two first partitions for the unitary transform $ {\mathcal U}_{2,1}^{-1} $ between $ L^2_{2,1} $ and $ L^2_{1,1} $ are shown. The characteristic functions of squares and intervals with the same "blue" and "red" numbers are transformed into each other under the action of $ {\mathcal U}_{2,1} $
Figure 2.  The unitary transform $ {\mathcal U}_{2,1}^{-1} $, see Fig. 1, applied to the function $ z(x,y) = 1+\sin(\pi(x^2+y^2)) $
[1]

Xuefei He, Kun Wang, Liwei Xu. Efficient finite difference methods for the nonlinear Helmholtz equation in Kerr medium. Electronic Research Archive, 2020, 28 (4) : 1503-1528. doi: 10.3934/era.2020079

[2]

Mostafa Mbekhta. Representation and approximation of the polar factor of an operator on a Hilbert space. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020463

[3]

Jun Zhou. Lifespan of solutions to a fourth order parabolic PDE involving the Hessian modeling epitaxial growth. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5581-5590. doi: 10.3934/cpaa.2020252

[4]

Huiying Fan, Tao Ma. Parabolic equations involving Laguerre operators and weighted mixed-norm estimates. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5487-5508. doi: 10.3934/cpaa.2020249

[5]

Yuxia Guo, Shaolong Peng. A direct method of moving planes for fully nonlinear nonlocal operators and applications. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020462

[6]

Yue Feng, Yujie Liu, Ruishu Wang, Shangyou Zhang. A conforming discontinuous Galerkin finite element method on rectangular partitions. Electronic Research Archive, , () : -. doi: 10.3934/era.2020120

[7]

Wenmeng Geng, Kai Tao. Large deviation theorems for dirichlet determinants of analytic quasi-periodic jacobi operators with Brjuno-Rüssmann frequency. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5305-5335. doi: 10.3934/cpaa.2020240

[8]

Anna Canale, Francesco Pappalardo, Ciro Tarantino. Weighted multipolar Hardy inequalities and evolution problems with Kolmogorov operators perturbed by singular potentials. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020274

[9]

Gang Bao, Mingming Zhang, Bin Hu, Peijun Li. An adaptive finite element DtN method for the three-dimensional acoustic scattering problem. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020351

[10]

Wenjun Liu, Yukun Xiao, Xiaoqing Yue. Classification of finite irreducible conformal modules over Lie conformal algebra $ \mathcal{W}(a, b, r) $. Electronic Research Archive, , () : -. doi: 10.3934/era.2020123

[11]

Zuliang Lu, Fei Huang, Xiankui Wu, Lin Li, Shang Liu. Convergence and quasi-optimality of $ L^2- $norms based an adaptive finite element method for nonlinear optimal control problems. Electronic Research Archive, 2020, 28 (4) : 1459-1486. doi: 10.3934/era.2020077

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (10)
  • HTML views (33)
  • Cited by (0)

Other articles
by authors

[Back to Top]